Alert archive / Texas / High Wind Warnings in 2017
High Wind Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Mar 22, 2017, 12:06 PM MDT for Otero County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 23, 2017, 12:00 PM MDT. It was in force for 8 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2017, 12:06 PM MDT (18:06 UTC)
- In effect from
- Mar 23, 2017, 12:00 PM MDT
- Expired
- Mar 23, 2017, 8:10 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 1:26 PM MDT | NON-TSTM WND GST 50 | 1 Sse Sierra Blanca, TX | ELEV 4560 FT WTMESO |
| Mar 23, 2:16 PM MDT | NON-TSTM WND GST 52 | 6 Ne El Paso, TX | ELEV 3905 FT AWS |
| Mar 23, 2:18 PM MDT | NON-TSTM WND GST 52 | 5 Ne El Paso, TX | ELEV 3996 FT AWS |
| Mar 23, 2:30 PM MDT | NON-TSTM WND GST 51 | 19 Wnw Tularosa, NM | ELEV 4025 FT WSMR |
| Mar 23, 2:31 PM MDT | NON-TSTM WND GST 54 | 6 Nw El Paso, TX | ELEV 3745 FT CWOP |
| Mar 23, 2:34 PM MDT | NON-TSTM WND GST 50 | 3 E El Paso, TX | ELEV 3706 FT AWS |
| Mar 23, 2:35 PM MDT | NON-TSTM WND GST 50 | 4 Nw Orogrande, NM | ELEV 4183 FT WSMR |
| Mar 23, 2:47 PM MDT | NON-TSTM WND GST 52 | 1 N Dell City, TX | ELEV 3708 FT WTMESO |
| Mar 23, 2:49 PM MDT | NON-TSTM WND GST 58 | Kelp, TX | ELEV 3918 FT ASOS |
| Mar 23, 2:55 PM MDT | NON-TSTM WND GST 56 | 15 Ene El Paso, TX | ELEV 4065 FT AWS |
| Mar 23, 2:58 PM MDT | NON-TSTM WND GST 51 | 1 Sw High Rolls, NM | ELEV 6841 FT CWOP |
| Mar 23, 3:00 PM MDT | NON-TSTM WND GST 53 | 2 Wnw El Paso, TX | ELEV 3799 FT TCEQ |
| Mar 23, 3:00 PM MDT | NON-TSTM WND GST 53 | 5 Ese El Paso, TX | ELEV 3681 FT TCEQ |
| Mar 23, 3:00 PM MDT | NON-TSTM WND GST 55 | 5 Ene El Paso, TX | ELEV 3740 FT TCEQ |
| Mar 23, 3:00 PM MDT | NON-TSTM WND GST 57 | 10 Nne El Paso, TX | ELEV 3958 FT TCEQ |
| Mar 23, 3:05 PM MDT | NON-TSTM WND GST 51 | Sunspot, NM | ELEV 9255 FT WSMR |
| Mar 23, 3:15 PM MDT | NON-TSTM WND GST 55 | Kalm, NM | ELEV 4196 FT AWOS |
| Mar 23, 3:20 PM MDT | NON-TSTM WND GST 57 | 19 Wnw Tularosa, NM | ELEV 4025 FT WSMR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3962 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447 WWUS74 KEPZ 221806 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 1206 PM MDT Wed Mar 22 2017 ...Windy Across Southern New Mexico and West Texas on Thursday... .A strong upper level disturbance with a cold front will move across New Mexico and west Texas while a low pressure system develops to the east. This weather pattern will bring windy conditions to the region with areas of blowing dust causing low visibility over many locations. NMZ413>417-TXZ419>424-231215- /O.NEW.KEPZ.HW.W.0005.170323T1800Z-170324T0600Z/ Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1206 PM MDT Wed Mar 22 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... The National Weather Service in El Paso has issued a High Wind Warning, which is in effect from noon Thursday to midnight MDT Thursday night. * TIMING...Winds will increase in the late morning and attain maximum speeds from the mid afternoon into the evening. * WINDS...West winds will have sustained speeds up to 40 mph and gusts around 60 mph with strongest gusts along eastern facing slopes. * IMPACTS...The high winds will cause blowing dust with the visibility less than a half mile over a few locations. Thus dangerous driving conditions will occur...especially for high profile vehicles. The winds may also damage a few buildings and cause other property damage including blowing down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ401>412-TXZ418-231215- /O.NEW.KEPZ.WI.Y.0011.170323T1800Z-170324T0200Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Western El Paso County- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Downtown El Paso, West El Paso, and Upper Valley 1206 PM MDT Wed Mar 22 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect from noon to 8 PM MDT Thursday. * TIMING...Winds will increase through the late morning attain maximum speeds from mid afternoon until the early evening. * WINDS...West winds will have sustain speeds around 30 mph with gusts up to 50 mph. * IMPACTS...The high winds will cause blowing dust with the visibility less than a half mile over a few locations. Thus dangerous driving conditions will occur...especially for high profile vehicles. The winds may also cause property damage including blowing down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rogash
2 follow-up statements
421 WWUS74 KEPZ 231024 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 424 AM MDT Thu Mar 23 2017 ...Windy Across Southern New Mexico and West Texas Today... .A strong upper level disturbance with a cold front will move across New Mexico and west Texas while a low pressure system develops to the east. This weather pattern will bring windy conditions to the region with areas of blowing dust causing low visibility over many locations. NMZ413>417-TXZ419>424-240000- /O.CON.KEPZ.HW.W.0005.170323T1800Z-170324T0600Z/ Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 424 AM MDT Thu Mar 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * TIMING...Winds will increase in the late morning and attain maximum speeds from the mid afternoon into the evening. * WINDS...West winds will have sustained speeds up to 40 mph and gusts around 60 mph with strongest gusts along eastern facing slopes. * IMPACTS...The high winds will cause blowing dust with the visibility less than a half mile over a few locations. Thus dangerous driving conditions will occur...especially for high profile vehicles. The winds may also damage a few buildings and cause other property damage including blowing down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ401>412-TXZ418-240000- /O.CON.KEPZ.WI.Y.0011.170323T1800Z-170324T0200Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Western El Paso County- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Downtown El Paso, West El Paso, and Upper Valley 424 AM MDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...Winds will increase through the late morning attain maximum speeds from mid afternoon until the early evening. * WINDS...West winds will have sustain speeds around 30 mph with gusts up to 50 mph. * IMPACTS...The high winds will cause blowing dust with the visibility less than a half mile over a few locations. Thus dangerous driving conditions will occur...especially for high profile vehicles. The winds may also cause property damage including blowing down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rogash
541 WWUS74 KEPZ 240210 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 810 PM MDT Thu Mar 23 2017 ...Strong winds to continue across portions of Southern New Mexico and Far West Texas tonight through Friday Noon... .The upper level storm system that brought us very strong winds and blowing dust to the area on Thursday afternoon will continue to slowly drift off to our east. The slow movement of this system will continue to the threat for strong winds, mainly east of the Rio Grande. The strong winds will continue through Friday morning before finally slowing to below advisory level wind speeds by early Friday afternoon. Blowing dust is not expected to be wide spread, but may occur in local isolated locations. NMZ413>417-TXZ419>424-241800- /O.CAN.KEPZ.HW.W.0005.000000T0000Z-170324T0600Z/ /O.NEW.KEPZ.WI.Y.0012.170324T0210Z-170324T1800Z/ Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 810 PM MDT Thu Mar 23 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect until noon MDT Friday. The High Wind Warning has been cancelled. * TIMING...Winds will continue during the overnight hours through Friday morning before finally slowing by early Friday afternoon. * WINDS...West to Northwest winds will have sustained speeds up to 30 to 40 mph and gusts around 55 mph with strongest gusts along eastern facing slopes. * IMPACTS...Strong winds will make handling of vehicles difficult, especially in cross wind situations. Some blowing dust is possible, though not likely to significantly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ401>412-TXZ418-240315- /O.EXP.KEPZ.WI.Y.0011.000000T0000Z-170324T0200Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Western El Paso County- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Downtown El Paso, West El Paso, and Upper Valley 810 PM MDT Thu Mar 23 2017 ...WIND ADVISORY HAS EXPIRED... Though strong winds will continue off and on during the overnight hours and during the morning on Friday, the winds are not expected to remain at advisory levels speeds during that time. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 22, 2:40 AM MDT, 9 hours 26 minutes earlier.
Area forecast discussion, Mar 22, 2:40 AM MDT, 9 hours 26 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
240 AM MDT Wed Mar 22 2017
.SYNOPSIS...
Another warm and dry spring day across the Borderland today as
deep southwesterly flow continues. Afternoon temperatures will
soar to break records today. Plenty of sunshine and few clouds.
Afternoon winds will become breezy at times. Thursday a strong
Pacific storm system will arrive to bring much stronger winds,
areas of blowing dust, more clouds, and a few showers to the
region. Cooler air arrives with a cold front to cool Thursday and
Friday closer to normal. Additional Pacific low pressure systems
will pass through the weekend and into next week to keep winds up
in the breezy and windy categories each day.
&&
.DISCUSSION...
One more day dominated by upper ridging over the region to keep
conditions low-key. However the deep southwesterly flow over the
region will again allow for excessive early spring heat with
temperatures 15-20 degrees above normals. Records will fall today
with ease. Not much moisture in the flow, so skies will be
generally sunny with a few mid-high clouds passing. Deep mixing
will allow for some afternoon breezes, but overall winds will be
mild one more day.
Thursday the next Pacific low pressure system will track east off
the west coast and track over the Four Corners region. This puts
our CWFA on the southern end of the feature with a 110kt jet
overhead. In addition, tightening gradients, deep mixing to 18kft,
and a deepening surface trough to our east will drive winds way
up. Wind advisory wind speeds for much of the area looks to be
certain. Possible stronger winds over El Paso, Hudspeth, and Otero
counties may nudge up again High Wind Warning wind speeds. We
will let the day- shifters tackle that. Blowing dust and light
damage are possible Thursday with this passage. Most of this
system's moisture remains north...but there are precipitation
chances over the area mountains and N and W lowlands mid-day THU
into early FRI. Snow levels look to stay above most populated
areas and low moisture amounts mean meager pcpn amounts.
This Thursday system's arrival also means the end of this run of
excessively high temperatures as a Pacific cold from will push in
THU afternoon to lower temperatures significantly and very close
to seasonal normals for Friday.
Beyond Friday a pair of Pacific troughs make a pass across the
Western U.S. The first passes well north on Sunday. It passes too
far north to give any reasonable pcpn chances to S NM and Far W
TX. It does however stir the winds again (but not to the level of
Thursday's).
The second of the pair arrives either late MON (ECMWF) with some
winds and little to no precip...or TUE (GFS) with moderate winds
and better precip chances. The ECMWF solution is more in-line
with what is more typical for the season...so we are leaning that
way currently.
Temperatures will continue to run above normal through the
remainder of the forecast periods, but not to the same magnitude
we are seeing now. Winds will be up and down with on and off
breezy periods expected.
&&
.AVIATION...Valid 22/12Z-23/12Z...
WSW flow aloft will keep the area dry through the pd ahead of a
large upper Pacific trough and front scheduled to move in
Thursday. Thru the pd few150-180 sct200-250. Sfc winds 18-03Z
SW10G20 kts otherwise SW 5-8 kts.
&&
.FIRE WEATHER...
Deep southwesterly flow will keep the Southwestern U.S. dry and
warm through mid-week with high temperatures likely at record
levels again today. The airmass is quite dry and afternoons will
become slightly breezy at times. Western areas should see elevated
fire weather conditions today so a RFW has been issued for
FWZ110-111 for this afternoon...and a watch is in effect for
eastern areas for Thursday. A large upper trough and associated
Pacific cold front will move into southern New Mexico and far west
Texas Thursday resulting in very strong westerly winds and
lowland blowing dust. RED FLAG conditions are looking likely
Thursday afternoon over the lowlands mainly east of the
Continental Divide and south of Sierra county. There also will be
a slight risk for some rain showers over the mountains and
western lowlands. Cooler weather will follow Thursday and Friday.
A typical spring weather pattern is forecast through next week
with dry and windy conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 91 59 79 50 / 0 0 0 0
Sierra Blanca 91 59 83 47 / 0 0 0 0
Las Cruces 87 51 72 43 / 0 0 10 0
Alamogordo 88 56 77 44 / 0 0 20 0
Cloudcroft 66 41 54 28 / 0 0 30 20
Truth or Consequences 87 54 70 45 / 0 0 30 0
Silver City 76 46 60 37 / 0 0 50 10
Deming 87 49 70 40 / 0 0 20 0
Lordsburg 86 45 67 38 / 0 0 40 0
West El Paso Metro 90 60 77 50 / 0 0 0 0
Dell City 92 50 83 41 / 0 0 0 0
Fort Hancock 94 58 86 48 / 0 0 0 0
Loma Linda 87 59 74 47 / 0 0 0 0
Fabens 93 56 82 47 / 0 0 0 0
Santa Teresa 90 54 75 46 / 0 0 0 0
White Sands HQ 88 59 75 49 / 0 0 10 0
Jornada Range 87 48 73 39 / 0 0 10 0
Hatch 87 51 72 43 / 0 0 20 0
Columbus 90 53 74 45 / 0 0 20 0
Orogrande 89 58 77 45 / 0 0 0 0
Mayhill 77 46 68 34 / 0 0 30 0
Mescalero 75 44 65 32 / 0 0 30 20
Timberon 74 44 63 32 / 0 0 30 10
Winston 79 40 62 31 / 0 0 30 0
Hillsboro 83 48 67 39 / 0 0 30 0
Spaceport 86 50 71 42 / 0 0 20 0
Lake Roberts 76 34 59 27 / 0 0 50 20
Hurley 80 44 63 35 / 0 0 40 10
Cliff 83 40 65 33 / 0 0 50 10
Mule Creek 79 43 61 35 / 0 0 40 20
Faywood 81 49 65 39 / 0 0 40 0
Animas 87 48 69 40 / 0 0 30 0
Hachita 87 46 71 39 / 0 0 30 0
Antelope Wells 87 48 69 40 / 0 0 30 0
Cloverdale 83 47 63 39 / 0 0 30 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Thursday afternoon through Thursday
evening for NMZ112.
Red Flag Warning from 2 PM this afternoon to 7 PM MDT this
evening for NMZ110-111.
TX...Fire Weather Watch from Thursday afternoon through Thursday
evening for TXZ055-056.
&&
14-BirdHazardous weather outlook, Mar 22, 6:32 AM MDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 632 AM MDT Wed Mar 22 2017 NMZ401>417-TXZ418>424-231245- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 632 AM MDT Wed Mar 22 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Record afternoon high temperatures expected across most of the area today. Temperatures will rise to 15-20 degrees above normal. Very dry conditions combined with the temperatures will mean increased likelihood for dehydration of people, pets, and stock. In addition, breezy conditions over western areas will elevate fire weather concerns over the Gila and western lowlands this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday will be windy as a Pacific trough and cold front arrive with sustained winds of 25 to 35 mph and wind gusts 45 to 55+ mph. Areas of blowing dust on Lordsburg Playa and other dust prone locales will create dangerous driving conditions. Minor wind damage possible. Breezy to windy again Friday with a second Pacific storm passage. A third storm arrives Mon/Tue for more wind and possible precipitation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Bird
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:40 PM MDT | Fire Weather Watch | EPZ | Catron, Grant, Hidalgo, Luna, Sierra | 10 hr |
| Mar 22, 6:01 AM MDT | Red Flag Warning | EPZ | Catron, Grant, Hidalgo, Luna, Sierra | 13 hr |
| Mar 22, 12:06 PM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Sierra | 32 hr |
| Mar 22, 2:08 PM MDT | Red Flag Warning | EPZ | Doña Ana, Lincoln, Otero, Sierra | 30 hr |
Nearby
High Wind Warnings in Texas, 2017High Wind Warnings in New Mexico, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.